Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 185, NWS Midland/Odessa, TX

June 13, 2008Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2008, 6:35 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 6:35 PM CDT (23:35 UTC)
Expired
Jun 13, 2008, 7:30 PM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Mitchell County, TX, Scurry County, TX

The radar

The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-441 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:09 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 6:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT FRI JUN 13 2008

.AVIATION...
SCATTERED CONVECTION...SOME SEVERE...DEVELOPING ALONG A DECAYING
COLD FRONT FROM KBPG SOUTHWEST THROUGH KMAF TO KFST. EXPECT MVFR
VISIBILITIES IN TSRA WITH DOWNBURST WIND GUSTS OVER 50 KNOTS.
CONDITIONS SHOULD IMPROVE AFTER 14/03Z WITH CONVECTION DISSIPATING
AND VFR CONDITIONS PREVAILING. SOUTHERLY WINDS WILL INCREASE AGAIN
LATE TONIGHT INTO THE 15 TO 25 KNOT RANGE ACROSS KMAF AND KFST
TERMINALS...THEN DECREASE A BIT AFTER DAYBREAK SATURDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

70
Hazardous weather outlook, Jun 13, 1:49 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT FRI JUN 13 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
149 PM CDT FRI JUN 13 2008 /1249 PM MDT FRI JUN 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS GENERALLY EAST OF A PRESIDIO TEXAS TO HOBBS NEW
MEXICO LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED... A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 13, 5:35 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 PM CDT FRI JUN 13 2008

TXZ062-132300-
MIDLAND-
535 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL MIDLAND COUNTY.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER SOUTH
CENTRAL MIDLAND COUNTY NEAR THE INTERSECTION OF FARM TO MARKET ROAD
1787 AND STATE HIGHWAY 349. THE STORM WAS NEARLY STATIONARY.

PEOPLE IN SOUTH CENTRAL MIDLAND COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 5:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT FRI JUN 13 2008

TXZ047-048-052-053-132330-
SCURRY-BORDEN-HOWARD-MITCHELL-
555 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN HOWARD...SOUTHEASTERN
BORDEN...SOUTHWESTERN SCURRY AND WESTERN MITCHELL COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED JUST EAST
OF BIG SPRING AT 555 PM CDT...MOVING EAST AT 15 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED 13 MILES NORTH OF BIG SPRING...OR JUST
EAST OF LUTHER...AND 13 MILES SOUTHEAST OF BIG SPRING.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:41 PM CDTSevere Thunderstorm WarningMAFMidland64 min
Jun 13, 6:18 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell57 min
Jun 13, 6:57 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.